Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 100, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 10, 2012, 9:57 PM EDT for Fairfield County, South Carolina. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2012, 9:57 PM EDT (01:57 UTC)
- Expired
- Jun 10, 2012, 11:15 PM EDT
- In force
- 78 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Fairfield County, SC
The radar
The Columbia radar (KCAE), 49 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1469 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579
WUUS52 KCAE 110157
SVRCAE
SCC039-110315-
/O.NEW.KCAE.SV.W.0100.120611T0157Z-120611T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
957 PM EDT SUN JUN 10 2012
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1115 PM EDT
* AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM IN NEWBERRY COUNTY MOVING TOWARD
FAIRFIELD COUNTY. THE STORM WAS JUST WEST OF PARR POND. MOVEMENT
WAS NORTHEAST NEAR 25 MPH. THIS WARNING MAY BE UPGRADED
TO A TORNADO WARNING.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE WINNSBORO.
A SMALL INTERIOR ROOM ON THE LOWEST FLOOR USUALLY OFFERS
THE BEST PROTECTION FROM SEVERE THUNDERSTORMS AND TORNADOES.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
LAT...LON 3455 8096 3429 8082 3428 8082 3423 8128
3424 8131 3427 8135 3429 8134 3431 8136
3435 8137 3441 8141 3448 8141 3454 8144
3455 8143
TIME...MOT...LOC 0153Z 243DEG 24KT 3433 8146
$$2 follow-up statements
230
WWUS52 KCAE 110211
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1011 PM EDT SUN JUN 10 2012
SCC039-110315-
/O.CON.KCAE.SV.W.0100.000000T0000Z-120611T0315Z/
FAIRFIELD SC-
1011 PM EDT SUN JUN 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR FAIRFIELD COUNTY...
AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LIKELY SEVERE THUNDERSTORM. THIS STORM WAS LOCATED
ALONG THE FAIRFIELD AND NEWBERRY COUNTY LINE NEAR PEAK.
MOVEMENT WAS NORTHEAST NEAR 25 MPH. THE AREA EXTENDING FROM
JENKINSVILLE TO ROCKTON IS MOST THREATENED BY THIS STORM.
A SMALL INTERIOR ROOM ON THE LOWEST FLOOR USUALLY OFFERS THE
BEST PROTECTION FROM SEVERE THUNDERSTORMS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
LAT...LON 3428 8082 3423 8128 3424 8131 3427 8134
3429 8134 3431 8136 3435 8137 3441 8140
3444 8138 3449 8135 3454 8129 3455 8096
TIME...MOT...LOC 0208Z 243DEG 24KT 3438 8135
$$778
WWUS52 KCAE 110235
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1035 PM EDT SUN JUN 10 2012
SCC039-110315-
/O.CON.KCAE.SV.W.0100.000000T0000Z-120611T0315Z/
FAIRFIELD SC-
1035 PM EDT SUN JUN 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR FAIRFIELD COUNTY...
AT 1033 PM EDT...WEATHER SERVICE RADAR SHOWED SHOWERS
AND THUNDERSTORMS EXTENDING FROM WINNSBORO SOUTHWARD TO THE
RICHLAND COUNTY LINE. MOVEMENT WAS EAST-NORTHEASTWARD NEAR
25 MPH. SOME OF THE THUNDERSTORMS LIKELY CONTAINED WIND GUSTS
OF 40 TO 60 MPH.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
LAT...LON 3425 8120 3426 8120 3430 8119 3440 8114
3449 8093 3437 8087 3434 8085 3428 8083
3424 8120
TIME...MOT...LOC 0233Z 243DEG 24KT 3446 8117
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:23 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 10, 7:23 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 723 PM EDT SUN JUN 10 2012 .SYNOPSIS... A WEAK SURFACE FRONT WILL REMAIN ACROSS THE REGION OVERNIGHT AS AN UPPER LEVEL TROUGH REMAINS JUST OFF TO OUR WEST. EXPECT RAIN CHANCES TO CONTINUE OVERNIGHT AND THROUGH MUCH OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... FOR TONIGHT...EAST TO WEST SURFACE BOUNDARY REMAINS ACROSS THE CWA. SURFACE WINDS WILL REMAIN OUT OF THE SOUTHEAST...BRINGING ATLANTIC MOISTURE INTO THE REGION IN LOW- LEVELS. ALOFT...WINDS REMAIN OUT OF THE SOUTHWEST AHEAD OF A SLOW MOVING UPPER TROUGH THAT WILL REMAIN OFF TO OUR WEST. THIS FLOW IS BRINGING MOISTURE IN MID- LEVELS TO THE REGION FROM THE GULF OF MEXICO. ATMOSPHERE WILL CONTINUE TO MOISTEN...BRINGING PRECIPITABLE WATER VALUES UP TO 2 INCHES. SHOWERS WILL CONTINUE TO OVERSPREAD THE CWA FROM THE SOUTHWEST...WITH AN ISOLATED THUNDERSTORM NOT BEING OUT OF THE QUESTION. CLOUDS AND PERIODS OF RAIN WILL CONTINUE OVERNIGHT...WITH LIKELY POPS FOR MOST AREAS. STILL CAN NOT RULE OUT AN ISOLATED THUNDERSTORM...BUT WITH SOMEWHAT LIMITED INSTABILITY...DO NOT EXPECT SEVERE. HEAVY RAINFALL POTENTIAL WILL CONTINUE TO BE THE BIGGEST ISSUE THROUGH THE NIGHT. WITH PLENTY OF CLOUD COVER...AND SOUTHEASTERLY WINDS CONTINUING...DO NOT ANTICIPATE A LARGE DIURNAL DROP OFF IN OVERNIGHT TEMPERATURES. THUS LOWS WILL FALL DOWN TO AROUND 70 DEGREES. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... MODELS SHIFT UPPER TROUGH SLOWLY EASTWARD THROUGH THE PERIOD... MAINTAINING VERY HIGH VALUES OF ATMOSPHERIC MOISTURE OVER OUR REGION. PW VALUES AROUND 2.0 INCHES THROUGH TUESDAY NIGHT. ANOTHER ROUND OF POSSIBLE CONVECTION EXPECTED MONDAY. LIKELY/CATEGORICAL POPS APPEAR IN ORDER. DEPENDING ON AMOUNT OF SUNSHINE/DIURNAL HEATING...BETTER INSTABILITY EXPECTED MONDAY IN THE LOW LEVEL WARM SECTOR...ALONG WITH UPPER ENERGY AND COOLER TEMPS ALOFT APPROACHING THE REGION. HOWEVER...MAIN CONCERN WILL CONTINUE TO BE LOCALLY HEAVY RAIN ASSOCIATED WITH HIGH PW VALUES. OFFICIAL FORECAST PROVIDES TOTAL QPF AMOUNTS INTO WEDNESDAY OVER 2 INCHES ACROSS MUCH OF THE CWA...WITH THE HIGHEST AMOUNTS ACROSS THE CENTRAL SAVANNAH RIVER AREA. FORTUNATELY...THIS IS THE AREA STILL HIT HARDEST BY THE RECENT DROUGHT. GUIDANCE TEMPERATURES SHOWING QUITE A SPREAD THROUGH THE PERIOD...BUT POPS ARE MUCH BETTER IN LINE. WILL STAY CLOSE TO A CONSENSUS WITH DAYTIME/NIGHTTIME TEMPERATURES AND NEAR/ABOVE GUIDANCE FOR PRECIPITATION CHANCES. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... WEAK UPPER TROUGH AXIS AND AXIS OF HIGHEST MOISTURE PROGGED TO SLOWLY SHIFT TO NEAR THE COAST BY WEDNESDAY/WEDNESDAY AFTERNOON. WITH A WEAK SURFACE BOUNDARY MOVING INTO THE REGION ALONG WITH PLENTIFUL ATMOSPHERIC MOISTURE REMAINING OVER OUR THE CWA...EXPECT ADDITIONAL SHOWERS/THUNDERSTORMS. LOOKING LIKE A GOOD CHANCE OF PRECIPITATION ACROSS THE AREA ON WEDNESDAY WITH A GRADUAL REDUCTION IN CHANCES FOR PRECIPITATION WEDNESDAY NIGHT THROUGH THE END OF THE PERIOD. ON THURSDAY...THE UPPER TROUGH/MOISTURE AXIS REMAINS NEAR THE COAST AND WILL CONTINUE WITH MENTION OF SLIGHT CHANCE OF MAINLY AFTERNOON/EVENING SHRA/TSRA. BEST CHANCES WILL BE ACROSS THE EASTERN SECTIONS OF THE CWA CLOSER TO THE MOISTURE AXIS. LATE WEEK INTO THE WEEKEND...MODELS GENERALLY SHIFT UPPER TROUGH AXIS AND AREA OF HIGHEST MOISTURE JUST OFFSHORE WHILE TRYING TO DEVELOP AN UPPER RIDGE NEAR OR JUST WEST OF OUR REGION...WITH APPEARANCE OF POSSIBLE TROUGHINESS ALONG THE EAST COAST OR OFFSHORE. THOUGH LESS MOISTURE THAN EARLIER IN THE WEEK...GFS STILL PROGS AT OR ABOVE NORMAL PW VALUES. SO...THINK SLIGHT CHANCE POPS APPEAR OK THROUGH SATURDAY...BUT CONDITIONS MAY DRY OUT FOR SUNDAY. TEMPERATURES THROUGH THE PERIOD WILL GRADUALLY RISE THROUGH THE END OF THE WEEK CLOSER TO MORE SEASONAL READINGS. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... A MOIST SOUTH FLOW AHEAD OF A PRESSURE TROUGH WILL RESULT IN RESTRICTIONS DURING MOST OF THE TAF PERIOD. THE GFS AND NAM MOS ARE IN GOOD AGREEMENT INDICATING IFR OR MVFR CONDITIONS. THERE WILL BE NUMEROUS SHOWERS AND WIDELY SCATTERED THUNDERSTORMS. DID NOT FORECAST THUNDERSTORMS IN THE TERMINALS AT THIS TIME BECAUSE OF TIMING UNCERTAINTY. EXTENDED AVIATION OUTLOOK...WIDESPREAD MVFR OR IFR CONDITIONS ASSOCIATED WITH THE SLOW MOVING TROUGH WILL LIKELY CONTINUE THROUGH WEDNESDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 10, 3:08 AM EDT, 18 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 308 AM EDT SUN JUN 10 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-111000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 308 AM EDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL LATE THIS AFTERNOON AND EVENING...MAINLY CENTRAL AND WEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 5:59 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
559 PM EDT SUN JUN 10 2012
GAZ077-102300-
BURKE-
559 PM EDT SUN JUN 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WESTERN BURKE COUNTY
THROUGH 700 PM EDT...
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...17 MILES SOUTH OF KEYSVILLE...MOVING NORTH AT
25 MPH. THE STORM WILL AFFECT THE AREA NEAR THE BURKE AND JEFFERSON
COUNTY LINE.
THE STORM WILL LIKELY CONTAIN WIND GUSTS NEAR 45 MPH...BRIEF HEAVY
DOWNPOURS...SMALL HAIL AND DANGEROUS LIGHTNING.
&&
LAT...LON 3293 8225 3295 8228 3308 8230 3315 8228
3322 8224 3326 8225 3320 8194
TIME...MOT...LOC 2158Z 202DEG 21KT 3304 8225Local storm report, Jun 10, 9:56 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
956 PM EDT SUN JUN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FUNNEL CLOUD NEWBERRY 34.28N 81.61W
06/10/2012 NEWBERRY SC LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED IN THE AREA OF AIRPORT AND LEWIS
ROADS.
&&
DSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:30 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 45 min |
| Jun 10, 9:34 PM EDT | Tornado Warning | CAE | Newberry | 26 min |
| Jun 11, 11:57 AM EDT | Areal Flood Advisory | CAE | Aiken, Barnwell | 108 min |
| Jun 11, 12:10 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 65 min |
| Jun 11, 12:32 PM EDT | Flash Flood Warning | CAE | Richland | 50 min |
| Jun 11, 12:39 PM EDT | Flood Watch | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 39 hr |
| Jun 11, 12:39 PM EDT | Areal Flood Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Fairfield and 7 more | 111 min |
| Jun 11, 1:09 PM EDT | Tornado Warning | CAE | Calhoun, Orangeburg | 36 min |
| Jun 11, 1:59 PM EDT | Areal Flood Advisory | CAE | Chesterfield, Kershaw, Lancaster | 2 hr |
| Jun 11, 2:53 PM EDT | Areal Flood Advisory | CAE | Bamberg, Clarendon, Lee, Orangeburg, Sumter | 112 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.